Wildfire, Jefferson
- When
- January 5, 11:30 AM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Amidst windy and dry conditions, grass fires burned 2000 acres in Jefferson county on the 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Amidst windy and dry conditions, grass fires burned 2000 acres in Jefferson county on the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 5, 5:13 AM CST, 6 hours 17 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
513 AM CST Thu Jan 5 2017
.DISCUSSION...
12Z TAF discussion below.
&&
.AVIATION...
VFR/MVFR ceilings expected this TAF period. Snow will start this
evening in western parts of the area then spread east overnight.
The snow could reduce visibility at times.
&&
.PREV DISCUSSION... /issued 341 AM CST Thu Jan 5 2017/
DISCUSSION...
Main focus was on the cold temperatures and potential snowfall
through Friday.
A cold front will continue to move across the area this morning
with clouds and gusty northeast winds behind the front. This front
is bringing another surge of cold air which will lead to even
colder temperatures over the next couple of days with single digit
lows in some areas the next couple of nights and highs in the 20s
across the entire fa on Friday. The coldest night will likely be
Friday night with clearing skies, light winds, and possibly snow
on the ground. Temperatures will begin warming over the weekend
into early next week as upper ridge develops and sfc winds shift
back to the south. However, warm up could be slowed in some
locations by snow.
Now on to the potential for snow...
Precipitation will be possible tonight into Friday due to
frontogenetical forcing and a shortwave that is expected to move
across the region. With the cold air moving into the region behind
the front today, the airmass that will be in place over the area
is expected to be cold enough that snow will be the precipitation
type. The snow is expected to be a somewhat dry and light snow for
the most part. The most snow accumulations are currently expected
to generally be along/near the I-40 corridor, with little to no
snow expected in north central OK and for areas along and south of
the Red River. The highest amounts are currently expected to be in
parts of west central OK where 2-4 inches could be possible.
However, areas of 1-2 inches of snow could extend eastward into
central OK/OKC metro area. The snow is expected to begin this
evening in parts of western OK then increasing and spreading
eastward overnight. The snow is expected to gradually end late
Friday morning into the afternoon hours with the bulk of the snow
accumulation currently expected to occur from about midnight to 9
or 10 AM. With all this in mind, will do a winter weather
advisory for parts of western and central OK beginning at 10 pm
tonight and going to noon Friday. However, the advisory may need
to be expanded in area on later shifts as more data comes in.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 25 13 23 9 / 0 80 30 0
Hobart OK 25 14 22 5 / 0 80 60 10
Wichita Falls TX 30 19 27 11 / 0 30 30 10
Gage OK 20 8 21 5 / 10 60 30 10
Ponca City OK 23 8 24 9 / 10 10 10 0
Durant OK 34 20 28 15 / 0 20 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 10 PM this evening to noon CST
Friday for OKZ009-014>019-021>025-027>029-033>036-038>040.
TX...None.
&&
11/25/25HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 436 AM CST THU JAN 5 2017 OKZ004>048-050>052-TXZ083>090-061045- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 436 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .SNOW... ACCUMULATING SNOW IS EXPECTED OVER WESTERN OKLAHOMA LATE THIS EVENING AND SPREAD TO THE EAST AND SOUTH THROUGH THE NIGHT. THERE WILL BE A FAIRLY LARGE AREA COVERING MOST OF WESTERN OKLAHOMA INTO CENTRAL OKLAHOMA WHERE ACCUMULATIONS AROUND TWO INCHES ARE LIKELY. HIGHER AMOUNTS...POSSIBLY UP TO FOUR INCHES...ARE POSSIBLE ACROSS WEST-CENTRAL OKLAHOMA NEAR AND WEST OF CLINTON AND HOBART. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE TONIGHT AND FRIDAY. SLICK ROADWAYS ARE EXPECTED TO DEVELOP OVERNIGHT AND PERSIST INTO FRIDAY. BE SURE TO CHECK ROAD CONDITIONS BEFORE TRAVELING. .COLD TEMPERATURES AND WIND CHILL... ARCTIC AIR WILL CONTINUE TO SPREAD OVER THE REGION TODAY AND TONIGHT. WINDS WILL BE GUSTY THROUGH THE DAY AND PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS AND TEENS. WIND CHILLS BELOW ZERO WILL BE SEEN LATE TONIGHT. BUNDLE UP IN LAYERS IF YOU WILL BE OUTDOORS. BE SURE TO ALSO PROVIDE ADEQUATE SHELTER FOR OUTDOOR PETS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .SNOW... AREAS OF SNOW WILL LIKELY LINGER THROUGH FRIDAY MORNING ACROSS THE SOUTHERN HALF OF OKLAHOMA INTO WESTERN NORTH TEXAS. SLICK ROADWAYS ARE EXPECTED SO BE SURE TO CHECK ROAD CONDITIONS BEFORE TRAVELING. .COLD TEMPERATURES AND WIND CHILL... ALTHOUGH WINDS WILL NOT BE VERY STRONG...WIND CHILLS BELOW ZERO AND IN THE SINGLE DIGITS ABOVE ZERO WILL BE SEEN FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. BUNDLE UP IN LAYERS IF YOU WILL BE OUTDOORS. BE SURE TO ALSO PROVIDE ADEQUATE SHELTER FOR OUTDOOR PETS. A STRONG WARMING TREND IS EXPECTED TO BEGIN SUNDAY AND EARLY NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, January 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673677.